Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Pueblo, CO

April 4, 200817 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 4, 2008, 3:27 PM MDT for 17 counties in Colorado. It took effect at Apr 5, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 3:27 PM MDT (21:27 UTC)
In effect from
Apr 5, 2008, 12:00 PM MDT
Expired
Apr 5, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2146 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 042127
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT FRI APR 4 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND
EARLY SATURDAY EVENING...FROM 1200 TO 2000 LOCAL...FOR STRONG WIND
GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER
ZONES 222...224...225 BELOW 8000 FEET...AND 226 THROUGH 237...WHICH
INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET
MOUNTAINS BELOW 8000 FEET...AND EL PASO...PUEBLO...HUERFANO...LAS
ANIMAS....CROWLEY...OTERO...KIOWA...BENT....PROWERS AND BACA
COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING 
FOR SATURDAY AFTERNOON AND EARLY EVENING FOR THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET
AND THE SOUTHEASTERN PLAINS. LOW RELATIVE HUMIDITIES OF 15 PERCENT
OR LOWER...AND WIND GUSTS OF 25 MPH OR GREATER ARE EXPECTED ACROSS
THE AREA ON SATURDAY. THESE WEATHER CONDITIONS...COMBINED WITH THE
DRY FUELS WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE
FOR EXTREME FIRE BEHAVIOR.

COZ222-224-225-228>237-051330-
/O.UPG.KPUB.FW.A.0005.080405T1800Z-080406T0200Z/
/O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
327 PM MDT FRI APR 4 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES
BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER
CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL
TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ226-227-051330-
/O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
327 PM MDT FRI APR 4 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. 

GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES
BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER
CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL
TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPUB 042321 CCA
RFWPUB

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT FRI APR 4 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND
EARLY SATURDAY EVENING...FROM 1200 TO 2000 LOCAL...FOR STRONG WIND
GUSTS...LOW RELATIVE HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER
ZONES 222...224...225 BELOW 8000 FEET...AND 226 THROUGH 237...WHICH
INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET
MOUNTAINS BELOW 8000 FEET...AND EL PASO...PUEBLO...HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS AND BACA
COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING 
FOR SATURDAY AFTERNOON AND EARLY EVENING FOR THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET
AND THE SOUTHEASTERN PLAINS. LOW RELATIVE HUMIDITIES OF 15 PERCENT
OR LOWER...AND WIND GUSTS OF 25 MPH OR GREATER ARE EXPECTED ACROSS
THE AREA ON SATURDAY. THESE WEATHER CONDITIONS...COMBINED WITH THE
DRY FUELS WILL HAVE THE POTENTIAL TO CREATE CONDITIONS FAVORABLE
FOR EXTREME FIRE BEHAVIOR.

COZ222-224-225-228>237-051530-
/O.UPG.KPUB.FW.A.0005.080405T1800Z-080406T0200Z/
/O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
514 PM MDT FRI APR 4 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES
BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER
CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL
TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ226-227-051530-
/O.NEW.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
514 PM MDT FRI APR 4 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. 

GUSTY WEST TO SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES
BELOW 15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA SATURDAY
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER
CONDITIONS...COMBINED WITH THE DRY FUELS...WILL HAVE THE POTENTIAL
TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LW
000 
WWUS85 KPUB 051026
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
426 AM MDT SAT APR 5 2008

...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON AND EARLY
THIS EVENING...FROM 1200 TO 2000 LOCAL...FOR STRONG WIND GUSTS...
LOW RELATIVE HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER ZONES
222...224...225 BELOW 8000 FEET...AND 226 THROUGH 237...WHICH
INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET
MOUNTAINS BELOW 8000 FEET...AND EL PASO...PUEBLO... HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS AND BACA
COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FOR THIS AFTERNOON THROUGH EARLY THIS EVENING FOR THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET
AND THE SOUTHEASTERN PLAINS. RELATIVE HUMIDITIES OF 15 PERCENT OR
LOWER...AND WIND GUSTS OF 25 MPH OR GREATER ARE EXPECTED ACROSS
THE AREA DURING THE WARNING PERIOD. THESE WEATHER CONDITIONS...
COMBINED WITH THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
EXTREME FIRE BEHAVIOR.

COZ222-224>237-060200-
/O.CON.KPUB.FW.W.0006.080405T1800Z-080406T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
426 AM MDT SAT APR 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

GUSTY SOUTHWEST WINDS OVER 25 MPH AND RELATIVE HUMIDITIES BELOW
15 PERCENT ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON
AND CONTINUE THROUGH THE EARLY EVENING. THESE WEATHER CONDITIONS...COMBINED
WITH THE DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME
FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 060147
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT SAT APR 5 2008

...THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

.THE RED FLAG WARNING FOR FIRE WEATHER ZONES 222...224...AND 225
BELOW 8000 FEET...AND 226 THROUGH 237...WHICH INCLUDED THE SAN
LUIS VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET
MOUNTAINS BELOW 8000 FEET...AND THE SOUTHEAST PLAINS...WILL EXPIRE
AT 800 PM THIS EVENING.

COZ222-224>237-060300-
/O.EXP.KPUB.FW.W.0006.000000T0000Z-080406T0200Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
747 PM MDT SAT APR 5 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE SUBSIDED OVER THE REGION THIS EVENING...AND A COLD
FRONT WILL BRING COOLER TEMPERATURES AND HIGHER HUMIDITIES FOR
SUNDAY. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:07 PM MDT, 20 minutes earlier.

Area forecast discussion, Apr 4, 3:07 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT FRI APR 4 2008

.SHORT TERM...
(TONIGHT AND SATURDAY)

MAIN SHORT TERM CONCERN IS THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS DEVELOPING ACROSS THE AREA TOMORROW AFTERNOON.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
SHORT WAVE RIDGING FLATTENING ACROSS THE STATE WITH A SHORT WAVE
TROUGH AND ASSOCIATED FRONT MOVING ONSHORE ACROSS THE PAC NW COAST
ATTM. SATELLITE AND WATER VAPOR IMAGERY INDICATING AMPLE UPPER LEVEL
MOISTURE MOVING ACROSS THE GREAT BASIN OUT AHEAD OF SHORT WAVE
SYSTEM WITH SUNNY SKIES ACROSS THE AREA ATTM.

TONIGHT...WESTERLY FLOW INCREASES ACROSS THE REGION AS PAC NW SHORT
WAVE TROUGH CONTINUES ACROSS THE NORTHERN TIER WITH ASSOCIATED FRONT
ACROSS WESTERN WYOMING BACK THROUGH NORTHWEST UTAH AROUND 12Z SAT.
INCREASED WESTERLY FLOW ALLOWS FOR LEE TROUGH TO DEVELOP AND
STRENGTHEN ACROSS THE EASTERN PLAINS OVERNIGHT OWNING TO BREEZY
CONDITIONS AND MILD OVERNIGHT LOWS...ESPECIALLY ACROSS THE LOWER
EASTERN SLOPES. WITH THE UPPER LEVEL SLUG OF MOISTURE EMBEDDED IN
THE FLOW ACROSS THE GREAT BASIN...SHOULD SEE INCREASING HIGH LEVEL
CLOUDS FROM WEST TO EAST THROUGH THE NIGHT.

SATURDAY...SHORT WAVE TROUGH CONTINUES ACROSS THE NORTHERN ROCKIES
WITH FRONTAL BOUNDARY PROGGED ACROSS WESTERN NEBRASKA BACK THROUGH
NORTHWEST COLORADO AROUND 00Z SUN. LEE TROUGH KICKS INTO WESTERN
KANSAS IN RESPONSE TO NORTHERN ROCKIES SYSTEM AND WITH MODELS
INDICATING STEEP LAPSE RATES AND DEEP MIXING TO BETWEEN H6 AND
H5...SHOULD SEE GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH
MIXING DOWN ACROSS SOUTHEASTERN COLORADO LATE SATURDAY MORNING
AND AFTERNOON. H7 TEMPS ARE PROGGED BETWEEN 0C AND 4C SUPPORTING
HIGHS IN THE MID 60S TO MID 70S. WITH AFTERNOON HUMIDITIES EXPECTED
TO DROP TO BELOW 15 PERCENT AND DRY FUELS AT OR BELOW 8K FEET ACROSS
THE SOUTHERN MTS AND PLAINS...HAVE UPGRADED CURRENT FIRE WEATHER
WATCH TO A RED FLAG WARNING STARTING AT 18Z. HAVE ADDED EL PASO
COUNTY TO CURRENT THE RED FLAG WARNING...AS FUELS FROM YESTERDAYS
PRECIP WILL LIKELY CONTINUE TO DRY OUT. MODEL SOUNDINGS ALSO
INDICATING INVERTED V PROFILES ACROSS THE EASTERN MTS AND PLAINS
AND WITH CONVECTIVE TEMPS IN THE 60S ALONG WITH SOME WEAK UVV
ASSOCIATED WITH PASSING NORTHERN ROCKIES SYSTEM...COULD SEE SOME
VIRGA DEVELOPING ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT
PLAINS...WHICH WOULD ONLY ADD TO ERRATIC FIRE BEHAVIOR. THE MAIN
CAVEAT TO DEVELOPING RED FLAG CONDITIONS WILL BE THE AMOUNT OF
CIRRUS THOUGH FEEL THAT CLOUD COVER WILL NOT BE DENSE ENOUGH TO
HAMPER MIXING ACROSS THE AREA.

OUT WEST...MOISTURE INCREASES AHEAD OF PASSING WAVE...THOUGH BEST
LIFT AND DYNAMICS ASSOCIATED WITH FRONTAL BOUNDARY EXPECTED TO
STAY ACROSS NORTHWEST COLORADO. AT ANY RATE...HAVE BUMPED UP POPS TO
HIGH CHANCES ACROSS THE CENTRAL MTS...WITH ONLY LIGHT ACCUMS
EXPECTED ACROSS THE HIGHEST WEST FACING SLOPES.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

SOME PRECIP STILL ALONG THE DIVIDE SATURDAY NIGHT AS UPPER TROUGH
MOVES BY...THOUGH AMOUNTS LOOK FAIRLY LIGHT. COLD FRONT RACES
QUICKLY THROUGH THE AREA OVERNIGHT...AND IS SOUTH OF THE NM BORDER
BY SUNDAY MORNING. INITIALLY THOUGH SUNDAY WOULD BE DRY AND
COOL...BUT LATEST NAM AND GFS SHOW A RATHER STRONG JET STREAK
MIGRATING ACROSS THE STATE DURING THE DAY...ALONG WITH SOME MODEST
INSTABILITY (LIS NEAR ZERO/CAPES 200-400 J/KG) OVER THE MOUNTAINS
IN THE AFTERNOON. THUS KEPT THE LOW POPS IN PLACE OVER THE
MOUNTAINS DURING THE DAY...BUT LEFT THE MORE STABLE LOWER
ELEVATIONS DRY FOR NOW. STRONG UPPER TROUGH AND ACCOMPANYING 130
KNOT JET NOSE INTO WESTERN COLORADO MONDAY MORNING...THEN MOVE ACROSS
THE STATE DURING THE DAY. SHOULD BE ENOUGH MOISTURE/LIFT FOR
ACCUMULATING SNOW ALONG THE CONTINENTAL DIVIDE...SO WILL BEGIN TO
RAMP UP POPS OVER THE HIGHER ELEVATION ZONES. INTERESTING
SITUATION ON THE PLAINS MONDAY AFTERNOON...WITH VERY NARROW RIBBON
OF INSTABILITY DEVELOPING OVER THE FAR SOUTHEAST...AS MOISTURE
WRAPS BACK WESTWARD AROUND DEVELOPING SURFACE LOW OVER THE TEXAS
PANHANDLE. MIGHT BE JUST ENOUGH MOISTURE FOR SOME ISOLATED
TSRA...ESPECIALLY IF WE CAN DEVELOP SOME SURFACE CONVERGENCE ALONG
SECONDARY COLD FRONT MOVING SOUTH THROUGH THE AREA LATE IN THE
DAY. WENT AHEAD AND ADDED SOME POPS AND THUNDER TO THE AFTERNOON
FORECAST OVER THE EAST...AND NUDGED UP POPS OVER THE MOUNTAINS AS
WELL.

STILL A LOT OF QUESTIONS REGARDING THE EVOLUTION OF THE WESTERN
U.S. TROUGH FOR THE MIDDLE/END OF NEXT WEEK. LATEST MODEL RUNS
SLIGHTLY WEAKER...THOUGH BOTH THE ECMWF AND GFS STILL HAVE A
CLOSED LOW SOMEWHERE OVER THE SOUTHWEST/GREAT BASIN THROUGH
THURSDAY...WITH THE GFS A DAY FASTER THAN THE EC EJECTING THE LOW
ON FRIDAY. SLOWLY NUDGED POPS UPWARD AS IMPACT ON SOUTHERN
COLORADO IS LOOKING MORE AND MORE LIKELY...BUT DIDNT GET TOO
CARRIED AWAY YET. BEST BET FOR DRY CONDITIONS NEXT WEEK LOOKS LIKE
TUESDAY...WITH BEST CHANCES FOR PRECIP FROM LATE WEDNESDAY INTO
EARLY FRIDAY.

&&

.AVIATION...VFR CONDITIONS EXPECTED FOR THE TAF SITES THROUGH THE
PERIOD. EXPECTING TO SEE GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 30
MPH MIXING DOWN ACROSS THE AREA LATE SATURDAY MORNING AND AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 8 PM MDT SATURDAY FOR COZ222-
224>237.

&&

23/10
Hazardous weather outlook, Apr 4, 5:49 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
549 AM MDT FRI APR 4 2008

COZ058>089-093>099-051200-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
549 AM MDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY THERE IS THE POTENTIAL FOR VERY LOW RELATIVE
HUMIDITIES AND WINDS OVER 25 MPH...IN THE SAN LUIS VALLEY...THE
SANGRE DE CRISTO AND WET MOUNTAINS...AND MUCH OF THE SOUTHEAST
PLAINS. IF THESE CONDITIONS OCCUR...THEIR COMBINATION WITH THE DRY
FUELS...WILL HAVE THE POTENTIAL TO CREATE A FAVORABLE ENVIRONMENT FOR
EXTREME FIRE BEHAVIOR. THERE MAY BE SOME LIGHT SNOW ACCUMULATIONS
OVER THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS ON SATURDAY AND
SUNDAY. SEVERAL INCHES OF SNOW WILL BE POSSIBLE OVER THE SOUTHWEST
AND CENTRAL MOUNTAINS ON MONDAY...WITH POSSIBLE A FEW INCHES OVER
PIKES PEAK. THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE
WEDNESDAY AND THURSDAY WHEN A STRONG WEATHER SYSTEM IS FORECAST TO
MOVE INTO THE AREA. THERE IS A LOT OF UNCERTAINTY WITH REGARDS TO
WHERE THIS WEATHER SYSTEM WILL TRACK...BUT AT THIS TIME IT LOOKS
LIKE THERE WILL BE A CHANCE FOR SIGNIFICANT SNOWFALL IN SOME
AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:26 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 10 more13 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.